Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 434, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 11, 2006, 7:31 PM EDT for Clayton County, DeKalb County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2006, 7:31 PM EDT (23:31 UTC)
- Expired
- Oct 11, 2006, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Clayton County, GA, DeKalb County, GA
The radar
The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112333
SVRFFC
GAC063-089-120000-
/O.NEW.KFFC.SV.W.0434.061011T2331Z-061012T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 800 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEPARATE SEVERE THUNDERSTORMS BOTH CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DRUID HILLS TO ATLANTA
HARTSFIELD-JACKSON AIRPORT TO 10 MILES SOUTHWEST OF ATLANTA
HARTSFIELD-JACKSON AIRPORT...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
DRUID HILLS...NORTH DECATUR...DECATUR...SCOTTDALE...GRESHAM PARK...
AVONDALE ESTATES...BELVEDERE PARK...TUCKER...CLARKSTON...
RIVERDALE...CANDLER-MCAFEE...FOREST PARK...PANTHERSVILLE...
CONLEY...PINE LAKE...LAKE CITY...MORROW...STONE MOUNTAIN...
JONESBORO AND REDAN.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THESE STORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3353 8441 3356 8445 3364 8445 3366 8434
3387 8433 3385 8416 3377 8407 3365 8418
3365 8429 3359 8425 3352 8430
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:30 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 11, 6:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT WED OCT 11 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) COLD FRONT APPROACHING THIS AFTERNOON SHOULD PUSH THROUGH A LARGE PART OF NORTH AND CENTRAL GEORGIA OVERNIGHT. INSTABILITY IS MARGINAL OUT AHEAD OF THIS FRONT WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED TO PERSIST ALONG AND AHEAD THE FRONT THROUGH THIS EVENING. THE NEXT SHORTWAVE ROTATING AROUND THE DEEP UPPER LOW CENTERED OVER THE WESTERN GREAT LAKES SWEEPS INTO THE OHIO VALLEY THURSDAY EVENING...BRUSHING THE TENNESSEE VALLEY. THIS WILL HELP TO PUSH A REINFORCING WAVE OF COLD AIR INTO THE STATE. THICKNESS VALUES INDICATE THAT THIS WILL BE THE COLDEST AIR BY FAR THAT HAS PUSHED INTO THE STATE SO FAR THIS SEASON. AIRMASS IS PRETTY DRY AS THIS SHORTWAVE AND FRONT PUSH THROUGH...BUT THERE IS A SLIGHT CHANCE THAT A SYSTEM THIS VIGOROUS COULD SQUEEZE OUT SOME SHOWERS. WILL KEEP POPS ISOLATED FOR THURSDAY AFTERNOON AND EVENING. TODAY SHOULD BE THE LAST DAY WE SEE ABOVE AVERAGE TEMPERATURES...AT LEAST UNTIL SOMETIME OUT TOWARD DAYS 6 AND 7 IN THE EXTENDED FORECAST. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) VERY DRY AND COOL AIRMASS DOMINATE THE WEEKEND PORTION OF THE EXTENDED FORECAST PERIOD. SATURDAY MORNING SHOULD SEE AT LEAST A SCATTERED FROST ACROSS NORTH GEORGIA. NORTHWEST UPPER FLOW...SURFACE HIGH PRESSURE AND A VERY DRY LOW LEVEL AIRMASS KEEP THE REGION COOL AND DRY THROUGH THE WEEKEND. CHANCE OF RAIN BACK INTO THE FORECAST FOR THE BEGINNING OF NEXT WEEK. UPPER FLOW WEAK NORTHWESTERLY BECOMING SOUTHWESTERLY AS WE MOVE THROUGH THE WEEK. UPPER LOW OVER THE SOUTHWESTERN U.S. BEGINS LIFTING NORTHEASTWARD AS IT MOVES OUT ONTO THE PLAINS. TEMPERATURES WILL BE MODERATING THROUGH THE PERIOD... APPROACHING SEASONAL NORMALS FOR THE MONTH. && .AVIATION... LINE OF SHOWERS/THUNDERSTORMS EXTENDING FROM EASTERN TENNESSEE INTO NORTHWEST GEORGIA AND EASTERN ALABAMA AHEAD OF COLD FRONT MAKING ITS WAY ACROSS WESTERN TENNESSEE/EASTERN MISSISSIPPI. WILL HAVE TO MAKE LAST MINUTE DECISION BASED ON RADAR...BUT MAY HAVE TO CARRY TEMPO THUNDER FOR AN HOUR OR SO INTO NEW TAF PD FOR ATL METRO TAF SITES. ELSEWHERE...PLAN TO STAY WITH VCSH/VCTS FOR NOW. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF PRECIP AREAS THIS EVENING. SHOULD SEE CIGS LOWER INTO LOWER VFR-MVFR RANGE AS FRONT APPROACHES GENERALLY 03Z TO 05Z ATL METRO TO CSG...THEN 05Z TO 07Z AHN AND MCN...BUT LOOK FOR LOWER CLOUDS TO ERODE BEFORE DAYBREAK. SOUTHWEST TO WEST WINDS 10 TO 15 KTS THIS EVENING...BECOMING NORTHWEST GENERALLY AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 77 47 63 / 30 10 20 10 ATLANTA 58 72 46 60 / 30 10 20 10 BLAIRSVILLE 51 69 40 58 / 40 20 20 5 CARTERSVILLE 52 71 41 62 / 30 20 20 5 COLUMBUS 59 79 52 66 / 20 10 20 10 GAINESVILLE 58 73 44 61 / 40 10 20 5 MACON 60 80 50 66 / 20 5 10 10 ROME 55 70 44 62 / 30 20 20 5 PEACHTREE CITY 55 74 46 62 / 20 10 20 10 VIDALIA 61 80 56 71 / 20 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Oct 11, 11:00 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT WED OCT 11 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK COLD FRONT ALONG THE MISSISSIPPI RIVER VALLEY AROUND MIDDAY WILL CONTINUE MOVING RAPIDLY EAST THIS AFTERNOON. THE FRONT WILL ENTER NORTHWEST GEORGIA EARLY THIS EVENING WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD AND ALONG THE FRONT. THE FRONT WILL CONTINUE TO SWEEP THROUGH NORTH AND CENTRAL GEORGIA TONIGHT WITH THE SHOWERS AND THUNDERSTORMS ENDING AFTER MIDNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THE ISOLATED THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 40 MPH IN THE STRONGER STORMS. .DISCUSSION... MOST OF THE UPPER LEVEL DYNAMICS AND STRONGEST INSTABILITY INDICES WILL STAY NORTH AND NORTHEAST OF GEORGIA. CAPES GENERALLY RANGING FROM 400 TO 600 AND LIFTED INDICES OF MINUS 2 AHEAD AND ALONG THE FRONT WILL PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.. 16
In the hours before
Special weather statement, Oct 11, 6:07 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 PM EDT WED OCT 11 2006 GAZ042-112230- 607 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CARROLL COUNTY UNTIL 630 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BOWDON...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOWDON...JAKE...BURWELL...JOHN TANNER STATE PARK...MOUNT ZION...BOWDEN JUNCTION...CARROLLTON...VILLA RICA AND TEMPLE. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Oct 11, 6:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 649 PM EDT WED OCT 11 2006 GAZ008-009-014-015-022-112315- 649 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN FORSYTH...DAWSON...LUMPKIN...UNION AND TOWNS COUNTIES UNTIL 715 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF ALEXANDERS MILL TO 5 MILES WEST OF MATT...MOVING EAST AT 30 MPH. LOCAL RAINFALL AMOUNTS NEAR ONE HALF TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS FORSYTH...DAWSON...LUMPKIN...UNION AND TOWNS COUNTIES...INCLUDING THE CITIES OF GADDISTOWN...MCKEE... MCKEE...DAWSONVILLE...MATT...COAL MOUNTAIN...SUCHES...SILVER CITY...BLAIRSVILLE...DOUGHERTY...DESOTO FALLS...DAHLONEGA AND AURARIA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Oct 11, 6:57 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT WED OCT 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FUNNEL CLOUD 2 N VILLA RICA 33.76N 84.92W
10/11/2006 CARROLL GA FIRE DEPT/RESCUE
ALSO...ROTATING WALL CLOUD REPORTED BY SPOTTER JUST WEST
OF VILLA RICA APPROXIMATELY THE SAME TIME.
&&
TDPSpecial weather statement, Oct 11, 7:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 720 PM EDT WED OCT 11 2006 GAZ053-054-112345- 720 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN COWETA AND FAYETTE COUNTIES UNTIL 745 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSCOE...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COWETA AND FAYETTE COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROSCOE...MADRAS...CANONGATE...TYRONE... SANDY CREEK...AND LEES MILL.
Special weather statement, Oct 11, 7:22 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 722 PM EDT WED OCT 11 2006 GAZ015-016-023-024-112355- 722 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN BANKS...HALL...LUMPKIN AND WHITE COUNTIES UNTIL 755 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CLEVELAND TO JUST WEST OF GAINESVILLE...AND MOVING EAST AT 35 MPH. WIND GUSTS OF 40 MPH AND PEAS SIZE HAIL ARE LIKELY AS THESE STORMS MOVE ACROSS EAST LUMPKIN...WHITE...HALL... AND BANKS COUNTIES THROUGH 755 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLEVELAND...CLERMONT...MURRAYVILLE...LULA...AND GAINESVILLE. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK A SAFE SHELTER UNTIL THE STORMS HAVE PASSED.
Special weather statement, Oct 11, 7:30 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT WED OCT 11 2006 GAZ066-078-120015- 730 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN HARRIS AND TROUP COUNTIES UNTIL 815 PM EDT... AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTHWEST OF LA GRANGE TO WEST POINT AND 50 MILES WEST OF HAMILTON...AND MOVING EAST AT 25 MPH. WIND GUSTS OF 40 MPH AND PEA SIZE HAIL ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF HARRIS AND TROUP COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WEST POINT...LONG CANE...ABBOTTSFORD...LA GRANGE...JONES CROSSROADS... WHITESVILLE...LOUISE...MULBERRY GROVE AND HOGANSVILLE. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK A SAFE SHELTER UNTIL THE STORMS HAVE PASSED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:57 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 33 min |
| Oct 11, 6:27 PM EDT | Tornado Warning | FFC | Carroll, Haralson, Paulding | 33 min |
| Oct 11, 6:48 PM EDT | Tornado Warning | FFC | Douglas | 27 min |
| Oct 11, 7:11 PM EDT | Tornado Warning | FFC | Cobb, Fulton | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.